Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 10, NWS Mobile, AL

February 8, 2017

NWS Mobile, AL issued this small craft advisory at Feb 8, 2017, 3:41 PM CST. It took effect at Feb 9, 2017, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2017, 3:41 PM CST (21:41 UTC)
In effect from
Feb 9, 2017, 12:00 AM CST
Expired
Feb 9, 2017, 6:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

225 
WHUS74 KMOB 082141
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CST WED FEB 8 2017

GMZ631-632-650-655-090545-
/O.CON.KMOB.MF.Y.0013.000000T0000Z-170209T0300Z/
/O.NEW.KMOB.SC.Y.0010.170209T0600Z-170209T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
341 PM CST WED FEB 8 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY. 

* WINDS...BECOMING NORTHWEST TO NORTH AND INCREASING TO 20 TO 25
  KNOTS. 

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET OUT TO 20 NAUTICAL MILES. 
  BAYS AND SOUNDS BECOMING CHOPPY TO ROUGH. 

* VISIBILITY...REDUCED TO LESS THAN ONE MILE OVER NEAR SHORE GULF
  WATERS AND AREAS BAYS AND SOUNDS THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ670-675-090545-
/O.NEW.KMOB.SC.Y.0010.170209T0600Z-170209T1800Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
341 PM CST WED FEB 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY. 

* WINDS...BECOMING NORTHWEST TO NORTH AND INCREASING TO 20 TO 25
  KNOTS. 

* WAVES/SEAS...BUILDING TO 5 TO 8 FEET 20 TO 60 NAUTICAL MILES
  OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-633>635-090300-
/O.CON.KMOB.MF.Y.0013.000000T0000Z-170209T0300Z/
NORTHERN MOBILE BAY-PERDIDO BAY-PENSACOLA BAY SYSTEM-
CHOCTAWHATCHEE BAY-
341 PM CST WED FEB 8 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* VISIBILITY...REDUCED TO LESS THAN ONE MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
688 
WHUS74 KMOB 090333
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
933 PM CST WED FEB 8 2017

GMZ631-632-650-655-670-675-091100-
/O.CON.KMOB.SC.Y.0010.170209T0600Z-170209T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
933 PM CST WED FEB 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WINDS...BECOMING NORTHWEST TO NORTH AND INCREASING TO 20 TO 25 
  KNOTS. 

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET OUT TO 20 NAUTICAL MILES
  AND 5 TO 8 FEET 20 TO 60 NAUTICAL MILES OUT. BAYS AND SOUNDS
  BECOMING CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
099 
WHUS74 KMOB 091024
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
424 AM CST THU FEB 9 2017

GMZ670-675-091830-
/O.EXT.KMOB.SC.Y.0010.000000T0000Z-170210T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
424 AM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...BECOMING NORTHWEST TO NORTH AND INCREASING TO 20 TO 25
  KNOT WITH HIGHER GUSTS THIS MORNING AND EARLY AFTERNOON. 

* WAVES/SEAS...BUILDING UP TO 5 TO 8 FEET THIS MORNING AND EARLY
  AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS 
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO 
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ631-632-650-655-091800-
/O.CON.KMOB.SC.Y.0010.000000T0000Z-170209T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
424 AM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...BECOMING NORTHWEST TO NORTH AND INCREASING TO 20 TO 25
  KNOTS WITH HIGHER GUSTS THIS MORNING...SUBSIDING SLIGHTLY IN THE
  AFTERNOON.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET THIS MORNING SUBSIDING TO 3
  TO 5 FEET THIS AFTERNOON. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS 
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO 
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
165 
WHUS74 KMOB 091908
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
108 PM CST THU FEB 9 2017

GMZ670-675-100000-
/O.CON.KMOB.SC.Y.0010.000000T0000Z-170210T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
108 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH WINDS AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
280 
WHUS74 KMOB 100004
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CST THU FEB 9 2017

GMZ670-675-100115-
/O.EXP.KMOB.SC.Y.0010.000000T0000Z-170210T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
604 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

OCCASIONALLY GUSTY NORTH TO NORTHEAST WINDS ARE FORECAST TO
DECREASE TO BELOW ADVISORY CRITERIA THIS EVENING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 1:17 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 8, 1:17 PM CST, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
117 PM CST Wed Feb 8 2017

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Areas of dense fog will likely continue to impact
locations near immediate coastal portions of southwest AL and the
northwest FL Panhandle through this evening. The visibility has
been frequently reduced to around 1/4 mile at KNPA and KHRT the
past hour, and high resolution guidance indicates areas of dense
fog may linger near the immediate coast through the evening hours.
We have issued a Dense Fog Advisory for immediate coastal
portions of the forecast area through 9 PM CST this evening. /21

&&

.AVIATION...
18Z issuance...MVFR to IFR cigs will impact southern portions of
the forecast area this afternoon and evening, with localized IFR
to LIFR cigs and visibility reductions due to fog persisting near
the immediate coast. Isolated -SHRA will be possible mainly near
the coast this afternoon and evening. A cold front will push
through the forecast area mainly between late tonight, with winds
shifting northwest following frontal passage. There will be a
window generally between 09.03-09Z where isolated to scattered
SHRA/TSRA could develop mainly over interior areas along and ahead
of the front. VFR should return Thursday morning. /21

&&

.PREV DISCUSSION... /issued 1052 AM CST Wed Feb 8 2017/

DISCUSSION...Updated for latest marine discussion below.

MARINE UPDATE...A moist southwesterly flow pattern continues
along the near shore waters and area bays and sounds, with local
marine/near shore surface observations and local beach cameras
still indicating areas of dense fog along the immediate coast.
The moist onshore flow pattern will create a continued favorable
environment for areas of dense marine fog at least into this
evening prior to frontal passage. We have extended the Dense
Marine Fog Advisory until 9 PM for our local bays/sounds and the
near shore waters out 20 NM. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until midnight CST tonight for ALZ265-266.

     Dense Fog Advisory until 9 PM CST this evening for ALZ265-266.

FL...High Rip Current Risk until midnight CST tonight for FLZ202-204-
     206.

     Dense Fog Advisory until 9 PM CST this evening for FLZ202-204-
     206.

MS...None.
GM...Dense Fog Advisory until 9 PM CST this evening for GMZ630>635-
     650-655.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 8, 3:01 PM CST, 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
301 PM CST Wed Feb 8 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-092115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
301 PM CST Wed Feb 8 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Areas of fog will continue to affect immediate coastal portions
of southwest Alabama and the northwest Florida Panhandle this
afternoon and evening, with visibility locally reduced to less
than one half mile at times.

Isolated to scattered showers and thunderstorms will develop
across interior portions of southeast Mississippi and southwest
Alabama ahead of an approaching cold front this evening. A few
storms could be locally strong with gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>635-650-655-670-675-092115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
301 PM CST Wed Feb 8 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Areas of dense marine fog restricting visibilities below one
mile...with localized areas reduced to below 1/2 mile will impact
local bays, sounds and near shore coastal waters this afternoon
and evening.

A cold front will move south across the marine area tonight...with
an increasing offshore flow developing in its wake late tonight.
These winds will create hazardous conditions for small craft late
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate to occasionally strong offshore winds will continue over
the marine area, especially the offshore Gulf waters...through
late Friday while gradually becoming more easterly. These
persistent moderate to strong winds could create high seas that
are hazardous to small craft through Friday, especially over the
Gulf waters. Winds and seas are expected to subside late in the
week and into early next week.

In the hours before

Local storm report, Feb 8, 11:20 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CST WED FEB 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     SATSUMA                 30.85N 88.06W
02/07/2017                   MOBILE             AL   BROADCAST MEDIA

            LARGE TREE SNAPPED IN PICTURE POSTED ON SOCIAL MEDIA.
            TIME ESTIMATED BY RADAR.

&&

DJOHNSON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 6:10 PM CSTSpecial Marine WarningMOB65 min
Feb 8, 2:33 AM CSTMarine Dense Fog AdvisoryMOB7 hr
Feb 8, 10:17 AM CSTMarine Dense Fog AdvisoryMOB11 hr
Feb 8, 12:46 PM CSTDense Fog AdvisoryMOBBaldwin, Mobile8 hr
Feb 7, 6:28 PM CSTSpecial Weather StatementMOBWayne47 min

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.